Journal of the American Medical Association · 1936 · 25 citations · 0 references
Life SciencesDermatologyPharmacologyAllergyHypersensitivityPharmacovigilanceAdverse Drug ReactionsAllergic ConditionsAnaphylaxisDrug AllergyDrug-induced Skin ReactionsAnaphylaxis Clinical PresentationAnaphylaxis Recognition And TreatmentAnaphylaxis TreatmentDrug-induced AnaphylaxisUrticarial DermatitisUrticarial Drug Reaction
The injection treatment of varicose veins of the lower extremities has grown in popularity so rapidly during the past five years, and the solutions in use have become so standardized, that attention should be called to a possible danger in the use of sodium morrhuate solutions. Mention has been made in the literature to localized manifestations of allergic reactions to sodium morrhuate, these mainly consisting of urticarial rashes appearing at the site of injection. Of these I have seen a goodly number. Little comment, however, is made about any constitutional reactions. Having had a severe anaphylaxis occur in one of my cases, and noting a similar experience in three other instances among my colleagues, I feel that a real danger exists and that the condition possibly has occurred with greater frequency than might be considered likely. All these cases of anaphylaxis occurred in individuals who had received injections of sodium morrhuate at